Alert archive / Indiana / River Flood Warnings in 2015
River Flood Warning 110, NWS Northern Indiana
NWS Northern Indiana issued this river flood warning at Dec 29, 2015, 2:13 AM EST for Allen County, Indiana; Paulding County, Ohio. It took effect at Dec 29, 2015, 7:00 AM EST. It was in force for 44 hr.
The area
The counties it named.
The facts
- Issued
- Dec 29, 2015, 2:13 AM EST (07:13 UTC)
- In effect from
- Dec 29, 2015, 7:00 AM EST
- Expired
- Dec 31, 2015, 2:42 AM EST
- In force
- 44 hr
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Allen County, IN, Paulding County, OH
The radar
The Northern Indiana radar (KIWX), 79 km from the middle of the area, began a volume at 07:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Maumee River at Fort Wayne (FTWI3).
- Action stage
- 9.6 ft
- Minor stage
- 17 ft
- Moderate stage
- 20 ft
- Major stage
- 26 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 04182900, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this river flood warning went out at Dec 29, 12:41 AM EST, 1 hour 32 minutes earlier.
Area forecast discussion, Dec 29, 12:41 AM EST, 1 hour 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1241 AM EST TUE DEC 29 2015
.SYNOPSIS...
ISSUED AT 905 PM EST MON DEC 28 2015
LOW PRESSURE WILL MOVE FROM ILLINOIS TO MICHIGAN OVERNIGHT. RAIN
SHOWERS WILL DIMINISH ACROSS THE REGION OVERNIGHT WHILE
TEMPERATURES RISE INTO THE UPPER 30S AND LOWER 40S. COLDER AIR
WILL MOVE BACK IN EARLY TUESDAY WITH A CHANCE FOR LIGHT RAIN OR
SNOW SHOWERS. WHILE THERE IS A CHANCE FOR RAIN OR SNOW SHOWERS ON
WEDNESDAY...THE REMAINDER OF THE WEEK LOOKS DRY WITH SEASONABLE
TEMPERATURES.
&&
.UPDATE...
ISSUED AT 901 PM EST MON DEC 28 2015
WARM FRONT LIFTING NORTHEAST THROUGH THE AREA WITH WARMING SFC
TEMPS. SOUTHEAST AREAS LIKELY TO GET INTO UPPER 40S AND EVEN 50 IN
LIMA AREA BRIEFLY OVERNIGHT. RESIDUAL SLEET AND ICE ON GROUND MAY
HAMPER TEMPS A LITTLE IN THE NORTH BUT STILL SHOULD SEE UPPER 30S
OR 40. AS LOW MOVES INTO CENTRAL MICHIGAN COLDER AIR WILL INVADE
FROM THE SOUTHWEST WITH TEMPS DROPPING BACK INTO MIDDLE 30S. RADAR
SHOWING PCPN THIS EVENING BECOMING SCATTERED AND DRY SLOT WILL END
MOST PCPN BY MIDNIGHT. LEFT CHANCE POPS IN OVERNIGHT FOR ANY
DEVELOPMENT WITH HIRES GUIDANCE SUGGESTING SOME DEVELOPMENT ALONG
COLD FRONT. CANCELLED WIND ADVISORY AS MOST SITES DROPPING OFF
QUICKLY WITH FRONTAL BOUNDARY MOVING THROUGH.
&&
.SHORT TERM...(THIS EVENING THROUGH TUESDAY)
ISSUED AT 419 PM EST MON DEC 28 2015
MIXED PRECIP EVENT TO CONTINUE THROUGH EARLY THIS EVENING ACROSS
NORTHERN PORTIONS OF THE FORECAST AREA...WITH MAINLY RAIN EXPECTED
AFTER 00Z.
PRECIP HAS CHANGED TO MAINLY RAIN FOR A MAJORITY OF THE SOUTHERN TWO
THIRDS OF THE FORECAST AREA...ALTHOUGH PERSISTENCE OF EASTERLY
TRAJECTORIES HAS ALLOWED SIGNIFICANT COLD LAYER DEPTH/MAGNITUDE TO
PERSIST WELL INTO THE AFTERNOON HOURS. THIS HAS RESULTED IN A
PRIMARILY SLEET EVENT FOR MANY LOCATIONS ACROSS FAR NORTHERN INDIANA
AND SOUTHERN LOWER MICHIGAN WITH PERIODS OF FREEZING RAIN MIXED IN.
COLD LAYER DEPTH SHOULD ERODE ENOUGH FOR A BRIEF PERIOD OF MAINLY
JUST FREEZING RAIN ACROSS EXTREME NORTHERN INDIANA/SOUTHERN LOWER
MICHIGAN IN THE 22Z-00Z TIMEFRAME BEFORE LOW LEVEL WET BULBS WARM
SUFFICIENTLY FOR MAINLY RAIN. WHILE THREAT OF ADDITIONAL ICE
ACCUMULATION HAS WANED FOR AREAS SOUTH OF US ROUTE 6...HAVE OPTED TO
EXTEND THE FREEZING RAIN ADVISORY FOR A PORTION OF THE SEGMENT THAT
EXPIRED AT 21Z TO COVER THE HAZARDS OF LINGERING ICE
ACCUMULATION/WIND...THAT COULD RESULT IN CONTINUED INSTANCES OF
TREE DAMAGE/POWER OUTAGES. DID ALLOW THE FREEZING RAIN ADVISORY
ACROSS PORTIONS OF FAR NORTHEAST INDIANA INTO NORTHWEST OHIO TO
EXPIRE AS LOW LEVEL WARM ADVECTION HAS BEEN SOMEWHAT MORE
PRONOUNCED ACROSS THESE LOCATIONS IN CLOSER PROXIMITY TO MAIN LOW
LEVEL ADVECTIVE SURGE. HAVE HAD REPORTS OF SIGNIFICANT SLEET
ACCUMULATIONS IN EXCESS OF ONE INCH ACROSS THE FAR NORTHWEST
WHERE PRECIP HAS BEEN CONTINUOUS AS INCREASING UPPER SUPPORT HAS
FOLLOWED ON HEELS OF THERMAL/MOISTURE ADVECTIVE WING FORCING. WIND
ADVISORY ALSO ALLOWED TO CONTINUE WITH VERY STRONG LOW LEVEL
HEIGHT GRADIENT AND STRONG PRESSURE FALLS WORKING UP FROM SOUTHERN
ILLINOIS HELPING TO KEEP EAST WINDS OF 30 MPH GUST TO 45 MPH
INTACT THROUGH EARLY EVENING.
RAIN TO CONTINUE INTO TONIGHT AND WILL HAVE TO MONITOR FOR SOME
POSSIBLE FLOODING ISSUES ACROSS THE FAR SOUTHWEST WHERE HEAVY
RAINFALL AMOUNTS HAVE BEEN REPORTED OVER THE PAST FEW DAYS.
OTHERWISE...PRECIP TO DIMINISH OVERNIGHT AS DRY SLOT OVERSPREADS THE
AREA. DID KEEP LOW CHANCE RAIN/SNOW MENTION GOING FOR NORTHERN HALF
TUESDAY AS A WEAKER TRAILING MID LEVEL WAVE LIFTS INTO THE GREAT
LAKES. MORE LIMITED MOISTURE DEPTHS MAY SUPPORT MORE IN THE WAY OF
PATCHY DRIZZLE VS RAIN/SNOW. DID CONTINUE A NON DIURNAL TEMPERATURE
TREND FOR TUESDAY...ESPECIALLY ACROSS THE NORTHWEST IN ASSOCIATION
WITH STRONGER LOW LEVEL COLD ADVECTION THAT SHOULD ALLOW TEMPS TO
FALL INTO THE MID 30S DURING THE AFTERNOON.
&&
.LONG TERM...(TUESDAY NIGHT THROUGH MONDAY)
ISSUED AT 419 PM EST MON DEC 28 2015
A MUCH QUIETER/SEASONABLE PATTERN IN STORE MID WEEK THROUGH NEXT
WEEKEND AS POSITIVE PNA/EASTERN NOAM TROUGHING REGIME BECOMES
ESTABLISHED AND SENDS A MORE TYPICAL WINTER-LIKE AIRMASS INTO THE
REGION. LAST AND MUCH LESS IMPRESSIVE IN SERIES OF MID LEVEL
SHORTWAVES TO LIFT NORTHEAST IN ADVANCE OF CENTRAL CONUS MEAN TROUGH
MAY SPREAD A BAND OF LIGHT SNOW/DRIZZLE INTO AREAS MAINLY WEST OF
THE INTERSTATE 69 CORRIDOR WEDNESDAY MORNING-EARLY AFTERNOON. COULD
SEE SOME VERY LIGHT SNOW ACCUMULATION WITH LITTLE IMPACT TO TRAVEL
ANTICIPATED. MAINLY DRY OUTSIDE OF LAKE EFFECT SNOW SHOWER THURSDAY-
FRIDAY AS DRIER/COLDER AIR FILTERS IN WITH POSITIVELY TILTED UPPER
TROUGH PASSAGE. FAIR WX THEN ANTICIPATED INTO THE WEEKEND AS HIGH
PRESSURE ATTEMPTS TO BUILD AND CORE OF COLD AIR LIKELY SHIFTS OFF TO
THE ENE PER LAST SEVERAL MODEL CYCLES.
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z TUESDAY NIGHT)
ISSUED AT 1240 AM EST TUE DEC 29 2015
DRY SLOT CURRENTLY MOVING OVER NORTHERN INDIANA AND BRINGING A
TEMPORARY IMPROVEMENT IN CONDITIONS. HOWEVER...WRAP AROUND
MOISTURE WILL LOWER CEILINGS ONCE AGAIN BY LATER THIS MORNING...
ESPECIALLY AT KSBN WHERE IFR CONDITIONS EXPECTED THROUGH EARLY
AFTERNOON. CONFIDENCE MUCH LOWER AT KFWA BUT DID KEEP WITH FUEL
ALTERNATE CRITERIA THERE. SOME MARGINAL IMPROVEMENT EXPECTED BY
LATE AFTERNOON BUT RESIDUAL MOIST CYCLONIC FLOW WILL LIKELY KEEP
CEILINGS MVFR THROUGH THE END OF THE TAF PERIOD.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 5 PM EST THIS AFTERNOON FOR LMZ043-
046.
&&
UPDATE...LASHLEY
SYNOPSIS...MARSILI
SHORT TERM...MARSILI
LONG TERM...STEINWEDEL
AVIATION...AGD
VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSNORTHERNINDIANA
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANAHazardous weather outlook, Dec 28, 9:21 PM EST, 4 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 921 PM EST MON DEC 28 2015 INZ003>007-MIZ077>081-300230- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-BERRIEN-CASS MI- ST. JOSEPH MI-BRANCH-HILLSDALE- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE 921 PM EST MON DEC 28 2015 /821 PM CST MON DEC 28 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TONIGHT SLICK SPOTS WILL REMAIN POSSIBLE ON ROADWAYS THROUGH THE LATE EVENING BUT TEMPERATURES WILL RISE INTO THE MIDDLE AND UPPER 30S TO HELP MELTING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ008-009-012>018-020-022>027-032>034-OHZ001-002-004-005-015-016- 024-025-300230- NOBLE-DE KALB-STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY- ALLEN IN-WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT- BLACKFORD-JAY-WILLIAMS-FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM- VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...KENDALLVILLE...LIGONIER...AUBURN... GARRETT...KNOX...NORTH JUDSON...WINAMAC...FRANCESVILLE...PLYMOUTH... BREMEN...ROCHESTER...WARSAW...WINONA LAKE...COLUMBIA CITY... SOUTH WHITLEY...FORT WAYNE...MONTICELLO...BROOKSTON...LOGANSPORT... PERU...WABASH...NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN... DECATUR...BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND... BRYAN...WAUSEON...ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING... ANTWERP...OTTAWA...PANDORA...VAN WERT...DELPHOS...LIMA 921 PM EST MON DEC 28 2015 /821 PM CST MON DEC 28 2015/ 918 PM EST MON DEC 28 2015 /818 PM CST MON DEC 28 2015/HWEST OHIO AND NORTHERN INDIANA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-300230- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 921 PM EST MON DEC 28 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TONIGHT A GALE WARNING IS IN EFFECT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A SMALL CRAFT ADVISORY WILL LIKELY BE NEEDED ON TUESDAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
In the hours before
Local storm report, Dec 28, 8:37 PM EST, 5 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
837 PM EST MON DEC 28 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM NON-TSTM WND DMG 1 NE WELLS 40.75N 86.09W
12/28/2015 MIAMI IN EMERGENCY MNGR
REPORTS OF LIMBS AND TREES DOWN AROUND THE
COUNTY. MOST HAVE ALREADY BEEN CLEARED UP.
SOME POWER OUTAGES ALSO OCCURRED. STORM
TOTAL PRECIPITATION TODAY WAS 1.38 INCHES.
&&
MCDThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 28, 9:42 PM EST | River Flood Warning | IWX | LaPorte, Saint Joseph, Starke | 5 days |
| Dec 28, 10:10 PM EST | Small Craft Advisory | IWX | 19 hr | |
| Dec 28, 10:22 PM EST | River Flood Warning | IWX | Cass, Kosciusko, Miami, Wabash, Whitley | 47 hr |
| Dec 28, 11:11 PM EST | River Flood Watch | IWX | Carroll, White | 24 hr |
| Dec 29, 2:13 AM EST | River Flood Warning | IWX | Allen | 43 hr |
| Dec 29, 5:32 AM EST | River Flood Warning | IWX | Carroll, White | 30 hr |
| Dec 29, 6:17 AM EST | River Flood Warning | IWX | Cass, Miami, Wabash | 34 hr |
| Dec 29, 10:06 AM EST | River Flood Warning | IWX | Fulton, Kosciusko, Marshall, Pulaski, Starke | 5 days |
| Dec 29, 10:38 AM EST | River Flood Warning | IWX | Grant, Miami, Wabash | 32 hr |
| Dec 28, 9:42 PM EST | River Flood Warning | IWX | Putnam | 3 days |
| Dec 28, 9:42 PM EST | River Flood Warning | IWX | Defiance, Henry | 4 days |
Nearby
River Flood Warnings in Indiana, 2015River Flood Warnings in Ohio, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.